That’s interesting to hear that she increased. I’ve not seen any info anywhere to suggest that the dose is higher than 10. I’d much rather increase the dose than add another medication. I’ll hsve to see what my neuro suggests when i see him. Thanks for the info.
I’ve seen somebody taking 15mg. I know what you mean about preferring to increase the known one, the one you can tolerate and so often they add in rather than let one do that. Always wondered but think I might have some idea why now from reading only yesterday. In theory Higher doses should cause more side effects particularly when you push on increasing on a drug you’ve been on for some time already. It could be like start up but much worse. That apparently applies to all drugs for any conditions. Not specific to us MAVers. No reasons why were quoted. Helen
It’s been ages since i waslast here and i was doing so much better on flunarizine but last week i had to have a 24hr urine test because my dr is still concerned about adrenal tumours (i have slightly elevated blood pressure and tachycardia whenever i visit the dr - because i’m so bloody anxious - but don’t have those things outside of visiting the dr). Well today i received a letter informing me that i’ve got an appointment with an endocrinologist in November so something must have been wrong with my test. Now i’m really worried, worrying what the hell is wrong with me, not knowing the test results and hoping against all hope i don’t need surgery (most adrenal problems recquire surgery).
I will be interested in your update on this in November as adrenal glands play a role here. If you are in the U.K. download the Patient Access app and you should be able to see all historical test results there if you can’t wait till November.
I tried the app but my gp practice isn’t listed.
@Andy whatdo you mean by “adrenals play a role here”?
If it’s not on the app and you are anxious then I’d make an appointment with your GP to talk through the results to put your mind at rest.
I had an appointment with an endocrinologist and thought finally… but she was useless. What is needed is a scan of the adrenals to rule out any growth that could impact the production of stress hormones. MRIs are expensive and they’d much rather give you ‘ten a penny’ blood tests and report that you are within the ‘normal range’.
I say they play a role as I believe the dysfunction of the HPA axis is fundamental to MAV. I haven’t read your back story yet but stress has activated an inflammatory process within your body.
Do you know what your morning cortisol level is?
Speaking generally, I think you are closer to the truth here than any doctor I’ve met.
Did you have a 24hr urine test done, Andy?
My gp has nothing to do with this, as it was my neurologist who ordered the urine test and then referred me to an endocrinologist. My gp won’t be able to tell me anything. I’m just worried about those tumours, in case it’s one of those, as that’s what my neurologist initially wanted to test for.
I have had a pre-9am cortisol test (cheap - should be taken 5 times throughout the day to properly map what is going on) and a morning urine test that came back ‘normal’ which is a meaningless word. You need to know numbers.
I’d guess that they know your cortisol level and you float around the 250 nmol/L mark. Sub clinical adrenal insufficiency but enough to warrant further inspection from the endocrinologist.
I would try not to worry about a Pheochromocytoma as they are rare and unlikely… especially if you came into MAV stressed / burnt out. Even if, you have something tangible that can be spliced out for you to return to the old you.
I haven’t got a clue what my cortisol levels are. I did a full 24hour urine test rather than just the morning one. All i know is that the neuro wanted to test for the tumour because of my high blood pressure and heart rate (which i’d written off as anxiety caused by MAV). I was expecting the result to come back normal but obviously that’s not the case now.
Could I ask how you’re doing with the migraine pain and dizziness on the Flunarizine ?
Feeling alot better… About 80% now. I still get dizzy when travelling in the car and if I walk anywhere so still not ideal. But flunarizine has been brilliant.
Glad to hear you’ve found a med that’s helping you
Latest update: just had blood tests and got to have a 24hr ECG done to rule things out but dr thinks it’s anxiety making my heart race.
Glad to hear you are doing better these days. I think propanolol might be good to try “as needed” for the racing heart. I use it for anxiety once or twice a week, even works pretty well when I can feel a migraine coming on.
My neurologist talked about putting me on metroprolol but he wanted to see the results from the endocrinologist first. None of the consultants i’ve seen seem to be aware that anxiety is part of vestibular migraine.
My husband had severe panic disorder in his 20s. Lots of talk therapy and Xanax got him thru. He’s been on metroprolol for decades for his BP. He has a lot less anxiety now, though it’s hard to say why. Propranolol works a charm for Helen @Onandon03. I spent the summer on it. Thought I’d die. Went off a couple of weeks ago and back to atenolol. I’m still recovering. Every beta blocker, like every med, has its own effects on us individually. Be willing to experiment, but try not to lose a whole season if it’s obviously not right for your chemistry.
Metropol instead of the flunarizine or in addition. Did he say? A beta blocker and a calcium channel blocker?
Yes. I’ve done exceptionally well with it. The neurologist said so. It stopped my attacks completely for over three years, reduced the severity of them by more than 50%, stopped the photophobia, nausea, 25/7 dizziness and probably other symptoms I’ve forgotten. It’s got good reputation for prevention and migraine related photophobia. I know it’s prescribed for anxiety, most particularly stage fright, musical performers take it apparently as and when necessary. I’ve no experience what it does for anxiety. I was given it because my BP runs high end of normal but it’s done precious little for that but as @flutters says you can’t win ‘em all. Helen
As well as flunarizine. Although it’s a calcium channel blocker flunarizine has no effect on blood pressure or heart rate, i’ve looked it up via google. He wanted me on metroprolol because my blood pressure is high but it’s only high when i’m anxious so i’m not sure pills are gunna have any effect on it. Taking something as needed sound like a better option to me. I’ll have to discuss it with him. I don’t see him until April.
This is like my experience with Flunarizine after 2 year. Improvements, like 70% better than I used to be but still not enough, I am currently waiting for a new appointment to explore other options with the ENT. Maybe adding a new med? let´s see. In general I can see that Flunarizine is working good, considering our experience…
Hi! have you tried mindfulness meditation?